Authors: Bell, Francis
Cvetković, Dragoš
Rowlinson, Peter
Simić, Slobodan 
Affiliations: Mathematical Institute of the Serbian Academy of Sciences and Arts 
Title: Graphs for which the least eigenvalue is minimal, I
Journal: Linear Algebra and Its Applications
Volume: 429
Issue: 1
First page: 234
Last page: 241
Issue Date: 1-Jul-2008
Rank: M22
ISSN: 0024-3795
DOI: 10.1016/j.laa.2008.02.032
Let G be a connected graph whose least eigenvalue λ(G) is minimal among the connected graphs of prescribed order and size. We show first that either G is complete or λ(G) is a simple eigenvalue. In the latter case, the sign pattern of a corresponding eigenvector determines a partition of the vertex set, and we study the structure of G in terms of this partition. We find that G is either bipartite or the join of two graphs of a simple form.
Keywords: Graph spectrum | Largest eigenvalue | Least eigenvalue | Nested split graph
Publisher: Elsevier
Project: EPSRC, Grant EP/D010748/1
Serbian Ministry for Science, Grant 144015G

Show full item record


checked on May 17, 2024

Page view(s)

checked on May 9, 2024

Google ScholarTM




Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.